Alert archive / Ohio / Flash Flood Warnings in 2018
Flash Flood Warning 23, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 8, 2018, 7:02 PM EDT for Clermont County, Hamilton County, Ohio. It was in force for 2 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2018, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 8, 2018, 9:14 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clermont County, OH, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 7:05 PM EDT | HEAVY RAIN 2 | Ne Loveland, OH | STORM TOTAL SO FAR. |
| Jun 8, 7:30 PM EDT | FLASH FLOOD | 1 Ese Milford, OH | ONE VEHICLE WITH SEVERAL OCCUPANTS WAS TRAPPED NEAR A GUARDRAIL AND RUSHING WATER. OCCUPANTS RESCUED SAFELY. |
| Jun 8, 8:00 PM EDT | FLOOD | Ene Milford, OH | WATER OVER ROAD NEAR INTERSECTION OF STATE ROUTE 131 AND ROUTE 50. SOME MINOR DEBRIS DEPOSITED ON ROAD. TIME ESTIMATED. |
| Jun 8, 8:00 PM EDT | HEAVY RAIN 2.42 | 3 Ene Milford, OH | STORM TOTAL RAINFALL THUS FAR. |
| Jun 8, 8:00 PM EDT | HEAVY RAIN 2.57 | 2 E Milford, OH | STORM TOTAL RAINFALL THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
933
WGUS51 KILN 082302
FFWILN
OHC025-061-090200-
/O.NEW.KILN.FF.W.0023.180608T2302Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
702 PM EDT FRI JUN 8 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Hamilton County in southwestern Ohio...
Northern Clermont County in southwestern Ohio...
* Until 1000 PM EDT.
* At 700 PM EDT, radar and spotter reports indicated that
thunderstorms had produced two to three inches of rainfall in the
warned area. Additional heavy rain is expected, and runoff from
this excessive rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Milford, Mulberry, Miamiville, Mount Repose, Sharonville, Blue
Ash, Loveland, Montgomery, Madeira, Forestville, Mariemont,
Terrace Park, Batavia, Camp Dennison, Sixteen Mile Stand,
Withamsville, Highpoint, Remington, Plainville, Concorde Hills,
Brecon, Rossmoyne and The Village of Indian Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
3927 8426 3926 8408 3913 8405 3904 8409
$$
Hatzos2 follow-up statements
285
WGUS71 KILN 090002
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
802 PM EDT FRI JUN 8 2018
OHC025-061-090200-
/O.CON.KILN.FF.W.0023.000000T0000Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-Clermont OH-
802 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES REMAINS IN EFFECT Until 1000 PM EDT....
At 800 PM EDT, radar and weather spotter reports indicated that two
to three inches of rain have fallen in the warned area, with some
areas receiving as much as four inches.
Some locations that will experience flooding include...
Milford, Mulberry, Miamiville, Mount Repose, Sharonville, Blue Ash,
Loveland, Montgomery, Madeira, Forestville, Mariemont, Terrace Park,
Batavia, Camp Dennison, Sixteen Mile Stand, Withamsville, Highpoint,
Remington, Plainville, Concorde Hills, Brecon, Rossmoyne and The
Village of Indian Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
3927 8426 3926 8408 3913 8405 3904 8409
$$
Hatzos113
WGUS71 KILN 090114
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
914 PM EDT FRI JUN 8 2018
OHC025-061-090124-
/O.CAN.KILN.FF.W.0023.000000T0000Z-180609T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hamilton OH-Clermont OH-
914 PM EDT FRI JUN 8 2018
...THE FLASH FLOOD WARNING FOR NORTHEASTERN HAMILTON AND NORTHERN
CLERMONT COUNTIES IS CANCELLED...
Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3906 8431 3917 8439 3929 8437 3929 8426
3927 8426 3926 8408 3913 8405 3904 8409
$$
ARWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 3:38 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 8, 3:38 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 338 PM EDT Fri Jun 8 2018 .SYNOPSIS... A surface boundary will be stalled across the region into the weekend. Weak disturbances will combine with the increased humidity and could trigger some thunderstorms at any time. Warm and humid conditions will continue through the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A weak surface boundary was located across central Ohio this afternoon with PWATs pooling out ahead of the boundary. The latest RAP analysis has PWATs approaching 1.70" across central Ohio with ML CAPE values highest towards the Indiana/ Ohio state line. Weak pockets of PV can be seen on water vapor spilling east. New updrafts have also formed in central Indiana this afternoon in response to the PV. This will likely mean more shower and thunderstorm development will occur over the state line and then head east this afternoon. This evening convection will continue to weaken as daytime heating is lost, but will be slow to collapse given the abundant instability. For now have trended PoPs down this evening with little in the way of rain expected Saturday morning. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... During the day Saturday an upper level disturbance will approach from the west with marginal instability across the area. The GFS has lower MLCAPE values (around 800 J/kg) while the NAM is higher with values around 2500 J/kg. The main difference in values is thanks to the NAM being quicker with the primary shortwave while the GFS is weaker. As the shortwave moves across showers and thunderstorms will be likely. The main issue here is timing. For now have trended the forecast slower. More highs in the mid to upper 80s appear likely. && .LONG TERM /MONDAY THROUGH FRIDAY/... Forecast focus is on late weekend convective trends then drying out for end of week. Models continue to have some difficulty resolving the speed and placement of the shortwaves and boundary pushing south for the end of the weekend. Bottom line is shower and storm potential remains fairly high through Sunday and will bring up pops for this. Boundary does make an attempt to sag to the Ohio River and then lift back north by Monday night and Tuesday with approaching system from the west. Will keep low pops near the Ohio River Sunday night into Monday night and then increase pops across the CWA on Tuesday. High pressure builds in for Wednesday. Disturbance trying to move through on Thursday. Will put in small pop for this for now until later forecast models show a clearer picture. Temps near guidance through the period. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A frontal boundary remains stalled just north of Columbus to Wapakoneta line with showers and thunderstorms forming along the line. KLCK just gusted to 44 kts and with DCAPEs approaching 1000 J/kg think that the potential for gusty winds will continue through the evening. The high res models are indicating convection increasing in coverage through the afternoon along the higher axis of moisture (near the boundary). This make sense given the current placement of higher moisture, upper level disturbance, and instability. Have gone ahead and introduced tempo groups to account for this. Later this evening convection will weaken as daytime heating is lost, but the chance will continue though as a series of upper level disturbances traverse the region. OUTLOOK...Thunderstorms possible into Tuesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines NEAR TERM...Haines SHORT TERM...Haines LONG TERM...Padgett AVIATION...Haines
Hazardous weather outlook, Jun 8, 2:52 PM EDT, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 252 PM EDT Fri Jun 8 2018 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-091900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 252 PM EDT Fri Jun 8 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. Daytime heating will lead to widely scattered afternoon storms. A few storms could produce large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 8, 6:39 PM EDT, 23 minutes before
Special Weather Statement National Weather Service Wilmington OH 639 PM EDT FRI JUN 8 2018 OHZ051-061-082315- Montgomery OH-Miami OH- 639 PM EDT FRI JUN 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONTGOMERY AND MIAMI COUNTIES UNTIL 715 PM EDT... At 639 PM EDT, radar indicated a strong thunderstorm near Pleasant Hill, moving east at 10 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Very heavy rain... Locations impacted include... Dayton, Huber Heights, Troy, Piqua, Vandalia, Tipp City, West Milton, Covington, Pleasant Hill, Brown, Clayton, Union, Casstown, Ludlow Falls, Ginghamsburg, Phoneton, Haven View, Farrington, Brandt and Dayton International Airport. This includes I-75 in Ohio between mile markers 64 and 80. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3993 8439 4011 8437 4014 8404 3987 8406 TIME...MOT...LOC 2239Z 273DEG 10KT 4002 8429 AR
Local storm report, Jun 8, 6:40 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD 3 E GOOD HOPE 39.45N 83.31W
06/08/2018 ROSS OH 911 CALL CENTER
HIGH WATER REPORTED ALONG DOUGLAS ROAD NEAR AUSTIN GOOD
HOPE ROAD.
&&
KCLocal storm report, Jun 8, 6:45 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY RAIN 5 SSW MIAMISBURG 39.57N 84.30W
06/08/2018 M2.25 INCH WARREN OH TRAINED SPOTTER
RAINFALL TOTAL IN 75 MINUTES.
&&
CHLocal storm report, Jun 8, 6:52 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
652 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HEAVY RAIN FRANKFORT 39.40N 83.18W
06/08/2018 M3.00 INCH ROSS OH PUBLIC
STORM TOTAL SINCE NOON.
&&
HICKMANLocal storm report, Jun 8, 6:55 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
655 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HEAVY RAIN 5 ESE XENIA 39.66N 83.85W
06/08/2018 M1.82 INCH GREENE OH COCORAHS
MEASURED IN 20 MINUTES.
&&
HICKMANLocal storm report, Jun 8, 7:02 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
702 PM EDT FRI JUN 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HEAVY RAIN DAY HEIGHTS 39.17N 84.23W
06/08/2018 M3.24 INCH CLERMONT OH PUBLIC
MEASURED IN ONE HOUR.
&&
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 11:26 AM EDT | Special Weather Statement | ILN | Champaign | 34 min |
| Jun 8, 1:13 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway | 47 min |
| Jun 8, 1:28 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 47 min |
| Jun 8, 2:04 PM EDT | Special Weather Statement | ILN | Hocking | 41 min |
| Jun 8, 2:07 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 53 min |
| Jun 8, 2:15 PM EDT | Special Weather Statement | ILN | Allen | 30 min |
| Jun 8, 2:19 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 41 min |
| Jun 8, 2:22 PM EDT | Areal Flood Advisory | ILN | Pickaway | 98 min |
| Jun 8, 2:24 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Logan | 51 min |
| Jun 8, 2:32 PM EDT | Special Weather Statement | ILN | Pickaway | 28 min |
| Jun 8, 2:39 PM EDT | Special Weather Statement | ILN | Ross | 36 min |
| Jun 8, 3:07 PM EDT | Special Weather Statement | ILN | Fayette | 38 min |
| Jun 8, 3:10 PM EDT | Special Weather Statement | ILN | Hardin | 35 min |
| Jun 8, 3:19 PM EDT | Special Weather Statement | ILN | Logan | 26 min |
| Jun 8, 3:26 PM EDT | Areal Flood Advisory | ILN | Fayette, Pickaway, Ross | 34 min |
| Jun 8, 3:39 PM EDT | Special Weather Statement | ILN | Union | 51 min |
| Jun 8, 3:46 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Union | 44 min |
| Jun 8, 3:59 PM EDT | Flash Flood Warning | ILN | Fayette, Pickaway, Ross | 6 hr |
| Jun 8, 4:00 PM EDT | Special Weather Statement | ILN | Adams | 30 min |
| Jun 8, 4:26 PM EDT | Special Weather Statement | ILN | Delaware | 49 min |
| Jun 8, 4:30 PM EDT | Special Weather Statement | ILN | Preble | 30 min |
| Jun 8, 4:38 PM EDT | Special Weather Statement | ILN | Adams | 37 min |
| Jun 8, 4:46 PM EDT | Areal Flood Advisory | ILN | Champaign | 2 hr |
| Jun 8, 4:53 PM EDT | Areal Flood Advisory | ILN | Adams | 23 min |
| Jun 8, 5:04 PM EDT | Special Weather Statement | ILN | Warren | 41 min |
| Jun 8, 5:15 PM EDT | Flash Flood Warning | ILN | Adams | 4 hr |
| Jun 8, 5:22 PM EDT | Special Weather Statement | ILN | Butler | 38 min |
| Jun 8, 5:31 PM EDT | Special Weather Statement | ILN | Warren | 29 min |
| Jun 8, 5:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 5:54 PM EDT | Special Weather Statement | ILN | Warren | 36 min |
| Jun 8, 6:01 PM EDT | Areal Flood Advisory | ILN | Clinton, Warren | 3 hr |
| Jun 8, 6:03 PM EDT | Special Weather Statement | ILN | Montgomery | 42 min |
| Jun 8, 6:04 PM EDT | Special Weather Statement | ILN | Darke | 41 min |
| Jun 8, 6:08 PM EDT | Special Weather Statement | ILN | Clermont | 37 min |
| Jun 8, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery | 15 min |
| Jun 8, 6:25 PM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jun 8, 6:29 PM EDT | Special Weather Statement | ILN | Hamilton | 31 min |
| Jun 8, 6:32 PM EDT | Areal Flood Advisory | ILN | Brown, Clermont, Clinton, Hamilton, Warren | 3 hr |
| Jun 8, 6:39 PM EDT | Special Weather Statement | ILN | Miami | 36 min |
| Jun 8, 6:55 PM EDT | Areal Flood Advisory | ILN | Greene | 3 hr |
| Jun 8, 7:24 PM EDT | Special Weather Statement | ILN | Hamilton | 36 min |
| Jun 8, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
Nearby
Flash Flood Warnings in Ohio, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.